Alert archive / Florida / Coastal Flood Statements in 2025
Coastal Flood Statement 2, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Aug 22, 2025, 11:37 PM EDT for Monroe County, Florida. It took effect at Aug 23, 2025, 1:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2025, 11:37 PM EDT (03:37 UTC)
- In effect from
- Aug 23, 2025, 1:00 PM EDT
- Expired
- Aug 23, 2025, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
306 WHUS42 KMFL 230337 CFWMFL Coastal Hazard Message National Weather Service Miami FL 1137 PM EDT Fri Aug 22 2025 FLZ075-232200- /O.NEW.KMFL.CF.S.0002.250823T1700Z-250823T2200Z/ Mainland Monroe- 1137 PM EDT Fri Aug 22 2025 ...COASTAL FLOOD STATEMENT IN EFFECT SATURDAY AFTERNOON... * WHAT...Isolated minor coastal flooding expected. * WHERE...Mainland Monroe. * WHEN...1 PM EDT until 6 PM EDT Saturday. * IMPACTS...Some water on low lying roads and property. * ADDITIONAL DETAILS...Minor coastal flooding is possible during Saturday afternoon's high tide. This includes the Flamingo Visitor Center area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ168-232200- /O.EXT.KMFL.RP.S.0028.000000T0000Z-250825T0000Z/ Coastal Palm Beach County- 1137 PM EDT Fri Aug 22 2025 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-232200- /O.CON.KMFL.RP.S.0028.000000T0000Z-250823T2200Z/ Coastal Broward County-Coastal Miami Dade County- 1137 PM EDT Fri Aug 22 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Broward County, Coastal Miami Dade County. * WHEN...Through Saturday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
480 WHUS42 KMFL 232153 CFWMFL Coastal Hazard Message National Weather Service Miami FL 553 PM EDT Sat Aug 23 2025 FLZ075-232300- /O.EXP.KMFL.CF.S.0002.000000T0000Z-250823T2200Z/ Mainland Monroe- 553 PM EDT Sat Aug 23 2025 ...COASTAL FLOOD STATEMENT WILL EXPIRE AT 6 PM EDT THIS EVENING... $$ FLZ172-173-240000- /O.EXT.KMFL.RP.S.0028.000000T0000Z-250824T0000Z/ Coastal Broward County-Coastal Miami Dade County- 553 PM EDT Sat Aug 23 2025 ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ168-241000- /O.CON.KMFL.RP.S.0028.000000T0000Z-250825T0000Z/ Coastal Palm Beach County- 553 PM EDT Sat Aug 23 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 22, 6:58 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 22, 6:58 PM EDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
658 PM EDT Fri Aug 22 2025
...New AVIATION...
.UPDATE...
Issued at 115 PM EDT Fri Aug 22 2025
Forecast in the short term remains on track with little to no
changes. Convection will be primarily diurnal heating and sea
breeze driven given the lack of a synoptic scale system presence.
Prevailing low level flow is W-SW, thus showers and storms will be
moving ENE across South Florida and are likely to overspread the
east coast metro this afternoon and evening. Highest chances are
for northern Broward and Palm Beach counties with PoPs at 70-80%.
Elsewhere across South Florida, chances for the day are more
around 40-50%. This scenario will likely play itself out once
again tomorrow.
High temperatures are still expected in the low to mid 90s over
the metro areas to the mid to upper 90s over interior South
Florida today and tomorrow. No heat headlines are expected as dew
points are a few degrees lower than the initial guidance and
increasing rain coverage should also cool things down locally and
not result in long enough of a duration
&&
.SHORT TERM...
(Today through Saturday)
Issued at 104 AM EDT Fri Aug 22 2025
Hurricane Erin will continue racing NE away from the US over the
next couple days, while a stationary frontal boundary will sit along
the northern Gulf coastline over to the SE US coast. Locally, light
westerly winds will remain in place through Saturday, although the
east coast sea-breeze will try to make a brief push inland each day
during the afternoon. Scattered showers and storms are expected
mainly during the afternoon and early evening hours today and
Saturday. The east coast sea-breeze will aid in additional
development of storms across the metro mid to late afternoon. A few
stronger storms are possible, with gusty winds being the main
threat. With the sea-breeze pinned near the Atlantic coast today,
the possibility of multiple storms developing over the same area
will present an urban/poor drainage flooding risk today.
The MM 39 wildfire is still burning in western Broward despite the
area seeing a little bit of rain yesterday. This means some
localized areas of smoke will continue to impact some suburbs in
western Broward through early afternoon, and then some relief may
come from winds shifting to the SE in the afternoon and the
potential for more rainfall over the site.
High temps today and Saturday will range from the low to mid 90s
over the metro, to mid and upper 90s over inland South FL. While
heat indices this afternoon may reach advisory criteria, storm
coverage should prevent most areas from remaining at criteria for at
least a couple hours, so no headlines are currently planned. Low
temps tonight will range from the middle 70s over inland South FL,
to around 80 closer to the coasts.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 104 AM EDT Fri Aug 22 2025
For the end of the weekend into early next week, a trough will dig
into the eastern US. A surface boundary associated with a system in
eastern Canada will push into the SE US by Monday, and then settle
north of Lake Okeechobee by the middle of the week. The
predominately westerly flow will continue through early next week
which will result in the highest PoPs favoring the eastern half of
the forecast area, and then easterly flow returns by mid week which
will result in a more typical summertime pattern with the highest
PoPs favoring inland and SW FL.
Temperatures through the extended period will remain above normal
with highs in the 90s each day, and low temps ranging from the
middle 70s to around 80.
&&
.AVIATION...
(00Z TAFS)
Issued at 654 PM EDT Fri Aug 22 2025
Evening showers and storms starting to wane but a few showers are
lingering with storms off to the SE of KMIA. VCTS continues until
01Z with VCSH until 03Z and then quieter weather returns for the
rest of the night. SW winds return tomorrow morning with a slight
shift to the SSE possible for some of the east coast terminals,
along with another round of VCSH and VCTS that could produce
periods of MVFR or IFR.
&&
.MARINE...
Issued at 104 AM EDT Fri Aug 22 2025
Gentle to moderate south to southwest winds are expected over the
local waters through the weekend. 3-6 ft seas in the Atlantic today
subside to 2-5 ft for the weekend. Gulf waters will remain 2 ft or
less. Scattered thunderstorms are possible each day which may result
in locally hazardous winds and seas.
&&
.BEACHES...
Issued at 104 AM EDT Fri Aug 22 2025
A lingering NE swell associated with Hurricane Erin will result in a
high risk of rip currents for the Atlantic waters through
Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 93 79 93 / 40 60 30 50
West Kendall 77 93 76 93 / 30 60 20 50
Opa-Locka 78 94 78 94 / 40 60 30 60
Homestead 77 92 78 92 / 20 50 20 40
Fort Lauderdale 77 93 78 93 / 40 70 30 60
N Ft Lauderdale 78 93 78 93 / 40 70 30 60
Pembroke Pines 78 96 79 96 / 40 60 30 60
West Palm Beach 77 93 77 93 / 50 70 30 70
Boca Raton 77 95 76 95 / 40 70 30 70
Naples 80 91 80 92 / 20 60 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday afternoon for FLZ168-172-
173.
AM...None.
GM...None.
&&
SHORT TERM...CMF
LONG TERM....CMF
AVIATION...RedmanIn the hours before
Special weather statement, Aug 22, 6:04 PM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Miami FL
604 PM EDT Fri Aug 22 2025
FLZ071-072-222230-
Inland Broward County FL-Metro Broward County FL-
604 PM EDT Fri Aug 22 2025
...A strong thunderstorm will impact portions of central Broward
County through 630 PM EDT...
At 603 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over East Toll Gate On Alligator Alley, or 12
miles northwest of Pembroke Pines, moving east at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pembroke Pines, Davie, Weston, Mile Marker 30 On Alligator Alley,
East Toll Gate On Alligator Alley, and Intersection I-75 And U.S. 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2600 8048 2618 8057 2620 8039 2602 8035
TIME...MOT...LOC 2203Z 267DEG 12KT 2612 8051
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, Aug 22, 6:57 PM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Miami FL
657 PM EDT Fri Aug 22 2025
FLZ073-074-173-174-222330-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
657 PM EDT Fri Aug 22 2025
...A strong thunderstorm will impact portions of central Miami-Dade
County through 730 PM EDT...
At 657 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Princeton, or near The Redland, moving
south at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Homestead, Homestead Miami Speedway, The Redland, Florida City,
Homestead Base, Naranja, Princeton, Goulds, Leisure City, Homestead
Bayfront Park, and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2543 8033 2541 8033 2539 8037 2538 8049
2557 8048 2558 8038 2553 8033 2551 8033
2550 8034 2547 8034 2547 8033 2546 8034
2544 8033 2544 8032
TIME...MOT...LOC 2257Z 348DEG 14KT 2555 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARLocal storm report, Aug 22, 8:24 PM EDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
824 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Waterspout 4 W Naples 26.14N 81.86W
08/22/2025 GMZ656 FL Broadcast Media
Social media report of a waterspout near
Naples.
&&
FisherThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:54 AM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Aug 23, 12:01 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Aug 23, 12:19 PM EDT | Special Weather Statement | MFL | Monroe | 26 min |
| Aug 23, 12:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Aug 23, 12:41 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 23, 12:46 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 17 min |
| Aug 23, 12:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 23, 1:06 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Aug 23, 1:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Aug 23, 1:15 PM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 23, 1:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 23, 1:37 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 23, 1:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 23, 1:47 PM EDT | Special Marine Warning | MFL | 43 min | |
| Aug 23, 2:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Aug 23, 3:31 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Aug 23, 3:34 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| Aug 23, 4:00 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Aug 23, 4:14 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Aug 23, 4:56 PM EDT | Special Marine Warning | MFL | 34 min |
Nearby
Coastal Flood Statements in Florida, 2025Every coastal flood statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.